Weight Gain And Nortriptyline

1 Reply Updated



Conversation Starter

Analisa Says:


Hi. I've been taking nortriptyline for 3 years now. I am 18 year old female. I originally started with only 10 mg and have slowly increased the dose over time to now i take 45mg per night. The reason i first had it was for nerve pain and also teenage depression (where i struggled to attend school). I consider myself as made very good progress over the past 3 years, the last 2 being at school. In 2014, i was only attending school 2-3 days per week, in 2015 i attended 3-4 days per week. And now in 2016, i have a good job and work about 45 hours per week, going to work every day. I also keep to a rigid fitness schedule with exercising 5 days per week for at least half an hour (either running 3.5 to 5km or doing Kayla Itsines workouts). And i have kept to this for all of the 2016 year so far. Now however, the problem i face is weight gain. It seems like no matter how much exercise or dieting i do, i cannot keep my weight down. I weigh 65kg, am 159cm tall. This year i have increased 7kgs in weight. Which i feel is not a very good trend! I don't know whether i should try and come off nortriptyline and try something else or what to do. Can anyone offer me any suggestions? I would be glad to try supplements, at the moment i take a stress and energy supplement and also thyroid support. I did also try to decrease my dose to 25mg, but this did not last as i could not keep to my schedule of fitness and work hours. Please help me as to what steps i should take next! i don't exactly want to keep taking the nortriptyline as i feel this is the reason for my weight gain. But i don't know what to do if i didn't take it! I would be glad of any suggestions :)



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Analisa! How are you?

Yes, it has been known to cause weight gain in some people that take it, according to the NIH. Other side effects may include nausea, dizziness, headache, dry mouth, and mood swings.

It might be best for you to speak to your doctor about trying an alternative medication. Not all of them are known to cause such weight gain.

Is this the only prescription medication you take?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

does gabapentin & nortriptyline cause weight gain
I take 900mg Gralise, 25mg Nortriptyline, 300mg Tramadol ER, 20mg oxycodone. I've taken all of this for six years. I... 3 replies
Nortriptyline and difficulty swallowing
I have been taking 10mg of nortriptyline at night for migraine prevention for approximately 7 weeks. Shortly after start... 12 replies
nortriptyline and memory problems 2 weeks after i stopped
I had taken nortriptyline for 10 days, but I had too many side effects so my Dr. weaned me off. Now 2 weeks later I'... 3 replies
Nortriptyline and Cigarette use
I am on Nortriptyline 75 mg. My psychiatrist ordered it yesterday. She said it would help with my nicotine cravings as I... 1 reply
Tinnitus And Nortriptyline
Can Nortriptyline actually help Tinnitus caused by acoustic trauma? If so, how? ## Hi Jack, According to government stud... 2 replies
phentermine and nortriptyline
I take 50 mg of nortriptyline to help prevent migraines. I am obese and am having trouble losing weight. I want to try p... 2 replies
Can I combine nortriptyline and amitriptyline?
Hi, I was on amitriptyline 20 mg before sleep time and venlafaxine 150 mg in the morning. Because of side effects my doc... 1 reply
Any contraindications nortriptyline 100mg and suboxone 8 2
Female 67 years old diagnosed with severe o.a. of lumbar spine and hip who has involuntarily stopped Norco to treat pain... 1 reply
Gain weight and Lowe metabolism
I am 26 years old and I am 5'3" and weigh 98 pounds what can I do to gain weight and lower my metabolism? ## Hel... 1 reply
Weight gain and depression after stopping Chlorthalidone
I have successfully lost 100lbs over the last 2 years. I went off chlorthalidone three weeks ago and I have gained about... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 25 November 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA